Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
shakti

What is flashing lights in one's vision???

Recommended Posts

I experienced flashing lights in my vision for 15 minutes,. My pulse rate was fine. My heart rate was a strong. No other symptoms other than Parkinson's and emotional stress.

Share this post


Link to post
Share on other sites

Shakti, the two times I experienced a torn retina, that was one of the symptoms they asked me about. I suggest a trip to the ophthalmologist in the very near future! I have wondered, since it has happened twice now, if the retinal tears are not PD related.

 

I was just thinking of you a little while ago (about 40 minutes). It's good to hear from you, even if the news is not great. (((((hugs)))))

Edited by Beau's Mom

Share this post


Link to post
Share on other sites

I have seen retinal tears in PD patients but my feeling is that they occur very uncommonly and probably are not related to Parkinson. It is important to note however that there are amacrine cells in the retina that make dopamine!

Share this post


Link to post
Share on other sites

I have occassionally (maybe once every 6-9 months) had off and on spells of distorted clear floaters, almost like flashing, for many years. Never could figure out the cause. Could this have anything to do with PD or dopamine?

Share this post


Link to post
Share on other sites

Dr Okun,

 

Is it possible that "flashing lights" in a patient with Parkinson's disease could signify visual hallucinations as a side effect of dopaminergic drugs?

Share this post


Link to post
Share on other sites

It is definitely possible, but more likely migraine or another cause for flashing lights. If there are other symptoms of hallucinations then definitely that would raise my suspicion.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×